Doctors Lounge - Hematology AnswersBack to Hematology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Hematology Topics
|liu23 - Thu Jun 10, 2010 11:29 am||
Since 2 years ago, my mother (56 yrs old) has a very high ferrition level (above normal)and low haemoglobin count (below 10). She is diagnosed as a minor thalassemia patient and has been given Iprex medication. The doctor has been increasing the Iprex dosage since then, but the ferritin level and haemoglobin count seems to only slightly improve. She always feels fatigue easily and frequently feels cold or sometimes has fever. She has had gastric problem since sometimes ago, but latetly she does not have any appetite at all, feeling like vomiting when eat solid food, so eating softer food such as porridge will be easier. In addition, lately she seems to have muscle aches every night which disturbs her sleep every night. I am really hoping there could be a better diagnose and thus would like to seek for help on other suggestions, or on how to have a better treatment.
I am really, really looking forward for any suggestions and advice of which I greatly appreciate. Thank you very much.
|Dr.M.jagesh kamath - Sun Sep 05, 2010 3:28 am||
Hello,As the thalassemia patients age there is higher incidence of osteoporosis.This may manifest early as muscle and bone pains.The factors contributing to this include age,high ferritin and low hemoglobin.So it would be advisable for her to get her Vit D levels and bone density studies.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.